Alert archive / Iowa / Wind Advisories in 2020

Wind Advisory 3, NWS Quad Cities, IA

March 28, 202021 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Mar 28, 2020, 9:26 PM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 29, 2020, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 9:26 PM CDT (02:26 UTC)
In effect from
Mar 29, 2020, 1:00 AM CDT
Expired
Mar 29, 2020, 7:00 PM CDT
In force
18 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 480 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
480 m²/s²
0-3 km storm-relative helicity
520 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS73 KDVN 290226
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
926 PM CDT Sat Mar 28 2020

IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-ILZ034-
MOZ009-010-291200-
/O.NEW.KDVN.WI.Y.0003.200329T0600Z-200329T2200Z/
Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine-
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Hancock-Scotland-Clark-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, 
Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Carthage, Memphis, 
and Kahoka
926 PM CDT Sat Mar 28 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM CDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and west central Illinois.

* WHEN...Late tonight through Sunday afternoon.

* IMPACTS...Unsecured objects may be blown around. Tree limbs
  could be blown down leading to isolated power outages. The
  strong winds will result in difficult driving conditions,
  especially for high profile vehicles on north to south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ042-054-066-068-ILZ001-002-007-009-015>018-024>026-035-291200-
/O.NEW.KDVN.WI.Y.0003.200329T0800Z-200330T0000Z/
Dubuque-Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-McDonough-
Including the cities of Dubuque, Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, and Macomb
926 PM CDT Sat Mar 28 2020

...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Iowa and north 
  central, northwest and west central Illinois.

* WHEN...Late tonight into Sunday evening.

* IMPACTS...Unsecured objects may be blown around. Tree limbs
  could be blown down leading to isolated power outages. The
  strong winds will result in difficult driving conditions,
  especially for high profile vehicles on north to south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Uttech
4 follow-up statements
331 
WWUS73 KDVN 290836
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
336 AM CDT Sun Mar 29 2020

IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-ILZ034-
MOZ009-010-291700-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/
Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine-
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Hancock-Scotland-Clark-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, 
Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Carthage, Memphis, 
and Kahoka
336 AM CDT Sun Mar 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph, gusting between 40 and 50 mph.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and west central Illinois.

* WHEN...Through Sunday afternoon.

* IMPACTS...Unsecured objects may be blown around. Tree limbs
  could be blown down leading to isolated power outages. The
  strong winds will result in difficult driving conditions,
  especially for high profile vehicles on north to south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ042-054-066-068-ILZ001-002-007-009-015>018-024>026-035-291700-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/
Dubuque-Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-McDonough-
Including the cities of Dubuque, Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, and Macomb
336 AM CDT Sun Mar 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph, gusting between 40 and 50 mph.

* WHERE...Portions of east central and northeast Iowa and north 
  central, northwest and west central Illinois.

* WHEN...Into Sunday evening.

* IMPACTS...Unsecured objects may be blown around. Tree limbs
  could be blown down leading to isolated power outages. The
  strong winds will result in difficult driving conditions,
  especially for high profile vehicles on north to south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Uttech
560 
WWUS73 KDVN 291344
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
844 AM CDT Sun Mar 29 2020

IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-ILZ034-
MOZ009-010-292145-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/
Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine-
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Hancock-Scotland-Clark-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, 
Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Carthage, Memphis, 
and Kahoka
844 AM CDT Sun Mar 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...West winds 25 to 30 mph with gusts between 40 and 50 mph. 
 
* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and west central Illinois.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  The strong winds will result in difficult driving conditions,
  especially for high profile vehicles on north to south roads.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ042-054-066-068-ILZ001-002-007-009-015>018-024>026-035-292145-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/
Dubuque-Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-McDonough-
Including the cities of Dubuque, Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, and Macomb
844 AM CDT Sun Mar 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts between 40 and 50 mph.

* WHERE...Portions of east central and northeast Iowa and north 
  central, northwest and west central Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  The strong winds will result in difficult driving conditions,
  especially for high profile vehicles on north to south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DLS
785 
WWUS73 KDVN 292030
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
330 PM CDT Sun Mar 29 2020

IAZ042-292200-
/O.EXT.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/
Dubuque-
Including the city of Dubuque
330 PM CDT Sun Mar 29 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Dubuque County.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ065-067-078-089-099-ILZ034-MOZ010-300000-
/O.EXT.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/
Cedar-Muscatine-Louisa-Des Moines-Lee-Hancock-Clark-
Including the cities of Tipton, Muscatine, Wapello, Burlington, 
Fort Madison, Carthage, and Kahoka
330 PM CDT Sun Mar 29 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...In Illinois, Hancock County. In Iowa, Des Moines, 
  Cedar, Muscatine, Lee and Louisa Counties. In Missouri, Clark 
  County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ040-041-051>053-063-064-076-077-087-088-098-MOZ009-292200-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/
Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Keokuk-
Washington-Jefferson-Henry IA-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Anamosa, Marengo, Iowa City, Sigourney, Washington,
Fairfield, Mount Pleasant, Keosauqua, and Memphis
330 PM CDT Sun Mar 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central, northeast and southeast Iowa 
  and northeast Missouri.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-035-300000-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
McDonough-
Including the cities of Maquoketa, Clinton, Davenport, 
Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, 
Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, 
Monmouth, and Macomb
330 PM CDT Sun Mar 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central Iowa and north central, 
  northwest and west central Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Sheets
902 
WWUS73 KDVN 300010
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
710 PM CDT Sun Mar 29 2020

IAZ054-065>068-078-089-099-ILZ001-002-007-009-015>018-024>026-034-
035-MOZ010-300115-
/O.EXP.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/
Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-Des Moines-Lee-
Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry IL-
Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Clark-
Including the cities of Maquoketa, Tipton, Clinton, Muscatine, 
Davenport, Bettendorf, Wapello, Burlington, Fort Madison, Galena,
Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, 
Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, 
and Kahoka
710 PM CDT Sun Mar 29 2020

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory criteria, the advisory has
been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:18 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 28, 6:18 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
618 PM CDT Sat Mar 28 2020

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 245 PM CDT Sat Mar 28 2020

Impressive surface low was seen on surface analysis deepening over
southwest Iowa with a warm front reaching east across Iowa, from Des
Moines through the Quad Cities E-SE to near Galesburg, Illinois,
North of the front temperatures were in the 40s and 50s, while 60s
to lower 70s were front along and south of the front. GOES imagery
showed mostly clear skies in the warm sector reaching across
northwest Missouri into south central Iowa, where surface based CAPE
was increasing. Further east and southeast, mid and high level cloud
cover was streaming across eastern MO and much of the forecast area.
Latest radar showed new showers and thunderstorms firing along and
north of the front in the forecast area with more isolated
activity over northeast MO into west central IL. An intense upper
level system was seen churning over eastern NE, while a 140 kt plus
upper level jet was lifting northeast out of the southern plains.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 245 PM CDT Sat Mar 28 2020

Severe weather still appears likely over the forecast area this
afternoon into early evening as the intense surface cyclone lifts
through Iowa with its associated instability and very strong shear
impacting the region. A tornado watch is being coordinated as of
this writing. Later tonight into Sunday, the tight pressure
gradient will result in strong surface winds and a wind advisory
will likely be needed.

Storms will continue to develop mid to late afternoon as forcing
from the upper level system overspreads the increasingly unstable
boundary layer and intense deep shear. Isolated supercells,
especially where they cross the warm front will have the greatest
threat for all modes of severe weather including tornadoes. A more
linear complex, possible along the advancing occluded front that
will follow late afternoon into early evening will have a lower
threat for mainly damaging winds. Very fast storm movement, as high
as 50 to 60 mph, will present a warning challenge, but also preclude
much threat for heavy rainfall amounts. This should all wind down
west of the MS River by 7 pm, and across our IL counties by 9 pm.

Southwest to west winds of 25 to 35 mph plus, with gusts over 40 mph
will follow the passage of the occluded front and the tight
circulation around the surface low as it lifts across central Iowa
into MN by morning. A wind advisory will likely be needed at some
time for tonight into Sunday, but will be holding off on issuing
one for now to avoid complicated messaging with the Tornado Watch.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 245 PM CDT Sat Mar 28 2020

Gusty northwest winds, cooler temperatures, and blustery conditions
will be seen Sunday. Turning colder with near to below normal
temperatures and mostly dry conditions will begin the month of April.

Sunday...strong 990mb surface low will continue to lift northeast
out of the region from WI into Lake Superior. Tight pressure
gradient on back side on low will keep northwest winds sustained
around 30 mph with gusts up to 50 mph through much of the day,
making for a blustery day. Cyclonic flow and strong CAA will keep
clouds around for most of the CWA except perhaps the southwest 1/3.
Highs will struggle to reach 50 degrees in northern IL and
northeast IA, with middle 50s elsewhere. If clouds linger longer,
than cooler temperatures will be possible.

Monday...quiet and dry conditions will be seen, with weak high
pressure overhead.  Plentiful sunshine will help boost temperatures
up into the upper 50s and lower 60s.

Tuesday onward...two waves will pass to the south and north of the
area on Tuesday and Wednesday night respectively. Moisture will be
quite limited with both systems and do not expect great chances of
any rainfall if any. Later forecasts may be able to remove PoPs or
drop down to slight chance if dry trend continues. Cooler conditions
arrive Thursday-Saturday, with increasing clouds in cyclonic flow
aloft. Highs will be slightly below normal in the upper 40s and
lower 50s each day. Low temperatures may approach the freezing mark
Friday and Saturday morning.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 618 PM CDT Sat Mar 28 2020

Scattered thunderstorms occurring ahead of a fast moving front may
impact the DBQ area early this evening. The other terminals should
have brisk winds and VFR to MVFR conditions early this evening.
Winds will become southwest and increase to 20 to 30 kts behind
the front this evening, then turn to the west at 25 to 35 kts
overnight. Low clouds with MVFR ceilings are then expected to
return overnight and linger through much of Sunday with gusty west
to northwest winds from 20 to 30 kts through much of the day.

&&

.HYDROLOGY...
Issued at 1150 AM CDT Sat Mar 28 2020

A narrow band of heavy rain (2" to 4") fell over the past 24 hours
for portions of Rock Island and Whiteside counties in Illinois and
Scott County in Iowa. The majority of the rain fell in the Rock
River basin as well as direct runoff into the Mississippi River.
The Mississippi River at RCKI2 saw a sharp rise of over 1.5 ft
following the rain, which had observations of 2.77" in 30 min. The
river quickly receded back nearing previous levels.

This heavy rain, which again fell largely in the Rock River basin
has caused forecasts to increase on the Rock River. This prompted
a flood watch to be issued for Como, higher levels at Joslin, and
now Major flooding at Moline. While not 100% confident in reaching
major flood stage, previous forecasts were nearing 14 ft (Major
flood stage) and rainfall ended up being well more than forecast
and future rainfall is not a key component.

For the next 24-48 hours. Fast moving storms are expected across
the HSA, and while they will have potential to produce heavy rain
with PW's above 1.0", the heavy rain should be brief with
excessive amounts not expected. Therefore, not expecting big
changes to tributary river forecasts due to the convection
today/tonight.

What is of more concern is the widespread moderate amounts
expected to the north of the HSA, up across MN, WI & northern IA
as a large are is forecast to see amounts of 0.75" to 1.50". This
water will be making its way into the local reach of the
Mississippi River through the next week, with runoff from the
northern areas (likely including snowmelt runoff as well) moving
into the area into the 2nd week of April. This is being mentioned
as today's river forecasts have saw some increases in peaks, and
many are still rising at the end of the 7 day period as water will
still be moving in from upstream.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Gross
AVIATION...Sheets
HYDROLOGY...Brooks
Hazardous weather outlook, Mar 28, 12:44 PM CDT, 8 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1244 PM CDT Sat Mar 28 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291745-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1244 PM CDT Sat Mar 28 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Severe storms are likely across much of the outlook area this
afternoon and evening. The Storm Prediction Center has a moderate
risk for severe storms along and to the southeast of a line from
Milledgeville, Illinois to the Quad Cities to Keokuk, Iowa. An
enhanced risk extends further to the north and west. Damaging
winds, large hail, and tornadoes are all possible.

Strong to severe storms are expected to develop this afternoon
along and ahead of an advancing cold between 2 pm and 6 pm. These
storms may move as fast as 60 mph.

Strong southwest to west winds will develop this evening behind
a cold front and continue overnight. Sustained winds from 25 to
35 mph are expected with gusts over 45 mph possible.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

West to northwest sustained winds of 25 to 35 mph with gusts
up to 50 mph are expected on Sunday. Fire weather conditions will
remain elevated into Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Sheets

In the hours before

Local storm report, Mar 28, 6:31 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             2 SE OTTERVILLE         42.50N 91.92W
03/28/2020  E1.75 INCH       BUCHANAN           IA   TRAINED SPOTTER

            NOW SEEING PEA SIZE HAIL.

&&

GROSS
Local storm report, Mar 28, 6:36 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TORNADO          3 NNE LITTLETON         42.58N 91.98W
03/28/2020                   BUCHANAN           IA   EMERGENCY MNGR

            LARGE TORNADO ON THE GROUND DOING DAMAGE.

&&

GROSS
Local storm report, Mar 28, 8:00 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FUNNEL CLOUD     1 NNE MONTICELLO        42.25N 91.18W
03/28/2020                   JONES              IA   TRAINED SPOTTER

&&
Local storm report, Mar 28, 8:12 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TORNADO          1 W CAMBRIDGE           41.30N 90.21W
03/28/2020                   HENRY              IL   PUBLIC

            PUBLIC REPORT RELAYED BY LAW ENFORCEMENT.

&&

RPK
Local storm report, Mar 28, 8:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     1 ESE FARLEY            42.44N 90.99W
03/28/2020  M68 MPH          DUBUQUE            IA   FIRE DEPT/RESCUE

            RELAYED BY EMERGENCY MANAGER.

&&
Local storm report, Mar 28, 9:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     LIGHTNING        COLCHESTER              40.46N 90.68W
03/28/2020                   MCDONOUGH          IL   EMERGENCY MNGR

            TREE DAMAGE DUE TO LIGHTNING.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:20 PM CDTTornado WarningDVNJones, Linn25 min
Mar 28, 7:49 PM CDTTornado WarningDVNDelaware, Dubuque, Jones26 min
Mar 29, 10:35 AM CDTRiver Flood WarningDVNLouisa34 hr
Mar 28, 7:14 PM CDTTornado WarningDVNMercer, Warren31 min
Mar 28, 7:27 PM CDTSevere Thunderstorm WarningDVNHenry48 min
Mar 28, 7:33 PM CDTTornado WarningDVNHenry42 min
Mar 28, 8:07 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside38 min
Mar 28, 8:20 PM CDTTornado WarningDVNHenry, Whiteside18 min
Mar 29, 10:35 AM CDTRiver Flood WarningDVNWhiteside50 hr

Nearby

Wind Advisories in Iowa, 2020Wind Advisories in Illinois, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.